1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

I've forgot to take my night med

Discussion in 'Newly Diagnosed' started by MancboyChris, Jan 11, 2020.

  1. MancboyChris

    MancboyChris Type 2 · Active Member

    Messages:
    37
    Likes Received:
    9
    Trophy Points:
    28
    Hi all,

    I watched tv last night and forgot to take my night shot, should I take now or leave until tomorrow night, I can't ask doctors as it's weekend. Any advice?

    Thanks
     
  2. sleepster

    sleepster Type 1 · Well-Known Member

    Messages:
    114
    Likes Received:
    78
    Trophy Points:
    88
    Is this your long acting/background insulin?
     
    • Like Like x 1
  3. sleepster

    sleepster Type 1 · Well-Known Member

    Messages:
    114
    Likes Received:
    78
    Trophy Points:
    88
    I need to go to bed but as it's very quiet around here I feel I should advise!
    If it is your background insulin you should take it now, you probably aren't high now but you may end up very high if you miss it completely or wait until tomorrow night. Hopefully somebody can advise tomorrow if you need to adjust what time you should take tomorrow's dose.
     
    • Like Like x 1
    • Agree Agree x 1
  4. MancboyChris

    MancboyChris Type 2 · Active Member

    Messages:
    37
    Likes Received:
    9
    Trophy Points:
    28
    Apologies I didn't reply sooner, I didn't think I'd get a reply at the time, I phoned 111 and they advised me NOT to take it and that a doctor would call me within six hours.
    The dose I missed was my night time long acting one.
     
    • Like Like x 1
  5. kaylz91

    kaylz91 Type 1 · Well-Known Member

    Messages:
    730
    Likes Received:
    679
    Trophy Points:
    153
    This is completely basal dependant, some you can get off taking later, reducing the dose slightly etc but it completely depends what long acting your using, you did the right thing by phoning 111, I think from your post the other day you haven't been taught correction doses? but that's what I would do if I ever forgot mine, correct with fast acting insulin should I require it and take next long acting dose as usual xx
     
    • Agree Agree x 1
  6. Jaylee

    Jaylee Type 1 · Master
    Retired Moderator

    Messages:
    10,333
    Likes Received:
    9,359
    Trophy Points:
    298
    Hello @MancboyChris ,

    Yep, it can happen. You lose track of time, look at the time piece & find yer a couple of hours late?
    I normally dose my Lantus at 11pm. If I happens to be 1am? I take my full dosage. If I realised I crashed (fell asleep.) & I'm around 6 hours late. I dose 3/4s my amount.

    Just keep a closer eye more than normal with testing the BGs

    Did the doc get back to you?
     
  7. MancboyChris

    MancboyChris Type 2 · Active Member

    Messages:
    37
    Likes Received:
    9
    Trophy Points:
    28
    Hey, the long acting one is Lantus and you're right, I haven't been taught much as of yet but will hope to learn more at my first outpatient 5th Feb. :)
     
  8. MancboyChris

    MancboyChris Type 2 · Active Member

    Messages:
    37
    Likes Received:
    9
    Trophy Points:
    28
    Hey, yeah the doctor called and as it was around 7am he told me not to take it, but to keep an eye on BG and just use my novorapid with meals and lantus tonight as normal. My BG was 7.9 this morning which surprised me as I thought it would be in double figures. I think I'll leave an alarm on my phone for 11pm to wake me up if I fall asleep. It's taking some getting used to but with the right help and support from the nurse and people off here, I'm sure I'll get used to what I need to do and when should I do something wrong.
    :)
     
  9. Jaylee

    Jaylee Type 1 · Master
    Retired Moderator

    Messages:
    10,333
    Likes Received:
    9,359
    Trophy Points:
    298
    Hi,

    To be fair to you, you're recently diagnosed & could still be honeymooning.
    You did the right thing with 111.

    Just out of curiosity. Did you drink any alcohol last night too?
     
  10. kaylz91

    kaylz91 Type 1 · Well-Known Member

    Messages:
    730
    Likes Received:
    679
    Trophy Points:
    153
    Ah I've never used that, only ever used Tresiba which is extra long lasting compared to all the others, wow that's a very lengthy wait to have an appointment to see someone! xx
     
    • Agree Agree x 1
  11. sleepster

    sleepster Type 1 · Well-Known Member

    Messages:
    114
    Likes Received:
    78
    Trophy Points:
    88
    No worries, I'm glad you got sorted :) I just didn't want you to end up poorly from not taking it but phoning 111 was a good idea, it's not something I ever think to do.
     
  12. MancboyChris

    MancboyChris Type 2 · Active Member

    Messages:
    37
    Likes Received:
    9
    Trophy Points:
    28
    Hey sorry for the late reply, I didn't have any alcohol, I've not had any since I flew home from Canada in November.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook